Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

February 13, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Feb 13, 2021, 6:33 PM EST for Brevard County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2021, 6:33 PM EST (23:33 UTC)
Expired
Feb 13, 2021, 7:15 PM EST
In force
42 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 22 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS82 KMLB 132333
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
633 PM EST Sat Feb 13 2021
 
FLZ047-147-140015-
Southern Brevard County FL-Northern Brevard County FL-
633 PM EST Sat Feb 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 715
PM EST...

At 633 PM EST, Doppler radar was tracking a strong thunderstorm over
Viera, or near Rockledge, moving north at 15 to 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Merritt Island and Sharpes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2822 8063 2819 8077 2844 8084 2845 8062
TIME...MOT...LOC 2333Z 176DEG 14KT 2825 8071 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 13, 3:49 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 13, 3:49 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
349 PM EST Sat Feb 13 2021

.DISCUSSION...
...Slight Risk of Severe Storms Beginning Early Sunday...
...Threat for Damaging Winds and Isolated Tornadoes Initially
Before Daybreak Sunday...

Rest of Today-Tonight...After this morning's round of convection,
additional showers and isolated thunderstorms have developed, mainly
from Brevard/Osceola southward through the Treasure Coast. Mesoscale
models support this convection continuing through sunset, which
appears likely thanks to plentiful daytime heating (KVRB has already
broken its record high for the day by reaching 88 degrees).

Another round of showers and possibly a few severe storms is
expected to develop in the pre-dawn hours Sunday, as storms
develop over the GOMEX and then pass quickly northeastward across
the peninsula. Even with the loss of daytime heating, isolated
severe wind gusts and possibly a tornado will remain within the
realm of possibility through sunrise, as sufficient directional
and speed shear values persist, and the stationary front stays
draped just north of the local area.

SPC has maintained a "Marginal" risk through the overnight hours.

Sunday...High pressure will persist in the Bahamas region, with the
stationary front remaining in place to the west. Increased
moisture values will continue, with forecast PWATs in the
1.7-1.75" range. After the initial round of showers and storms
near sunrise, additional low-amplitude shortwave troughs will
continue to cross the stationary boundary through the day,
especially in the afternoon. With MUCAPE values becoming around
1500J/kg, and persistent bulk shear values around 30-40kts,

Another round of strong to possibly severe storms will be
possible again, with sfc heating as an added element. In addition
to a severe wind threat, strengthening 850mb winds could support
a couple of tornadoes, especially if a sea breeze can develop and
intersect any storms. SPC has placed much of east central Florida
under a "Slight" risk on the Convective Outlook for Sunday.
Highest PoPs will be along and north of I-4, in the 70-80% range,
tapering to 40-50% along the Treasure Coast. Highs expected to be
above average again, reaching the low to mid 80s.

&&

from prev disc...
Monday-Friday...The central CONUS short wave trough will eject NE
as a neg tilt feature over the top of the strong western Atlantic
ridge Mon-early Tue. The ridge will remain intact, keeping SW
flow aloft in place until Fri, when it gets flattened by a strong
short wave trough pushing through the SE CONUS and FL.

At the surface, low pressure associated with the lead short wave
lifts NE across the eastern CONUS, dragging a cold front into
central FL. However, as the front quickly becomes parallel to the
SW mid level flow over FL, its forward push will rapidly wane, and
the boundary will stall, likely across the southern CWA Late Tue.
The boundary then lift back north as a warm front Wed-Wed evening
ahead of the surface low induced by the strong trailing short wave.
This low will eventually drag an even stronger cold front across
ECFL Thu night or Fri, as timing difference of about 12hr show up
in the models.

Chance for showers and a few TS continues Mon, increasing Tue with
the approach/passage of the cold front. Warm-frontal upglide will
produce scattered-numerous showers Wed, mainly along/north of the
surface warm front, with low shower chances Thu. Shower chances
increase Thu night-Fri, with a small threat for TS. Moisture/wind
fields suggest the boundary will be anafrontal with more precip on
its backside than ahead of it.

Above normal temps continue Mon-Thu before turning cooler behind
the FROPA, although (as mentioned earlier) the timing is fairly
uncertain.

&&

.AVIATION...
Additional showers and thunderstorms have developed, mainly from
KMLB southward. This activity is expected to continue through
sunset. Then, another round of showers and storms is expected late
tonight, beginning on the western side of the peninsula, before
crossing eastward and eventually pushing offshore. VCSH/VCTS has
been included for local TAF sites, as additional light showers are
developing even outside of the higher convection. TEMPOs will
continue to be monitored for updates to CIG/VIS reductions in
convection and any gusty winds. More showers and thunderstorms are
expected again tomorrow afternoon, with continued reductions and
gusty winds in stronger storms. Southerly flow persisting.

&&

.MARINE...
Rest of Today-Sunday...Additional rounds of showers and
thunderstorms are expected to develop and then push offshore through
sunset. Then, even more late tonight through sunrise and through the
day on Sunday. Mariners should be aware of the possibility for wind
gusts greater than 35kts and be prepared to take action, if needed.
Otherwise, southerly flow persisting through Sunday, remaining
around 10-15kts. Seas 3-4ft, but up to 5ft at times overnight well
offshore.

Mon-Thu...Light to moderate S-SSW flow will prevail across the local
Atlantic through Tue, shifting briefly to NW north of the front Tue
night. The front then stalls somewhere between Cape Canaveral and
Sebastian Inlet overnight-early Wed, as winds quickly become NE to
its north, and SE on its south side.  As the front lifts north of
the area early Wed evening, winds freshen out of the south. Seas
3-4ft near shore and 4-5ft offshore through midweek.

&&

.CLIMATE...
LOC  DATE   HI-MAX  HI-MIN   NOTES
DAB 13-Feb  86 2020 69 2020
LEE 13-Feb  88 2020 70 2020
SFB 13-Feb  88 2020 71 2020
MCO 13-Feb  89 2020 69 2020
MLB 13-Feb  88 2013 70 2020  87 SO FAR TODAY
VRB 13-Feb  87 2020 72 2020  NEW RECORD HIGH 88 2021
FPR 13-Feb  88 2020 72 2020

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  78  65  82 /  60  80  40  40
MCO  67  82  68  84 /  60  70  20  40
MLB  67  83  67  84 /  50  60  30  30
VRB  67  84  66  84 /  40  60  30  20
LEE  67  80  68  82 /  60  80  30  40
SFB  67  82  66  84 /  60  80  30  40
ORL  69  83  67  84 /  60  70  30  40
FPR  67  84  65  84 /  40  60  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM/AVIATION...Leahy
LONG TERM....Pendergrast
Hazardous weather outlook, Feb 13, 10:45 AM EST, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1045 AM EST Sat Feb 13 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1045 AM EST Sat Feb 13 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms will move
across east central Florida late this morning into this afternoon.
The highest coverage will be over Lake, Volusia, Seminole, Orange
and Brevard Counties this morning. Then additional storms
should affect Indian River, Saint Lucie, Martin and Okeechobee
counties this afternoon. Today's storms will move quickly northeast
at 40 mph. The primary threat will strong wind gusts up to 60 mph,
frequent lightning strikes and very heavy rainfall accumulating one
half to one inch in a short time.  Funnel clouds and even a brief
tornado are possible.

Remain alert to the storms threat today, and be prepared to more
indoors at the first sign of threatening weather.

.MARINE THUNDERSTORM GUST IMPACT...
Band of storms will continue to move rapidly toward the northeast
around 40 mph across the inland lakes this morning and offshore this
afternoon. Strong wind gusts Boaters will need to watch for showers
and storms approaching from the west and southwest.

.WIND AND SEA IMPACT...
Small craft should exercise caution for south winds 15 to 20 knots
over the nearshore waters south of Sebastian Inlet and across all
of the offshore waters.

.RIP CURRENT IMPACT...
There will be a moderate risk of dangerous rip currents once again
at the central Florida Atlantic beaches. While rip currents will
be present all day, the highest risk will be from noon through
630 PM due to tidal effects. If you are planning on entering the
ocean today, do so only within sight of a lifeguard, and never
swim alone.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Even greater coverage of showers and storms is forecast on Sunday,
with the threat for strong to severe afternoon and early evening
storms expanding to include all of east central Florida. While
storm coverage and intensity will decrease next week, storms will
be possible on Monday and Tuesday ahead of an approaching cold
front. The rip current risk will remain Moderate at area beaches
this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter networks are requested to monitor weather conditions today and
self activate if any warnings are issued.

In the hours before

Special weather statement, Feb 13, 2:50 PM EST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
250 PM EST Sat Feb 13 2021

FLZ059-132015-
St. Lucie-
250 PM EST Sat Feb 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LUCIE COUNTY...

At 249 PM EST, a strong thunderstorm with gusty winds was located
over Walton, moving northeast at 25 mph.

Locations impacted include...
Walton, Fort Pierce, Saint Lucie Nuclear Power Plant, White City and
Jensen Beach.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2727 8021 2726 8023 2726 8028 2723 8028
      2723 8029 2734 8037 2745 8023 2743 8022
      2728 8017
TIME...MOT...LOC 1949Z 234DEG 23KT 2732 8027

Kelly
Special weather statement, Feb 13, 6:33 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
633 PM EST Sat Feb 13 2021

FLZ047-147-140015-
Southern Brevard County FL-Northern Brevard County FL-
633 PM EST Sat Feb 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 715
PM EST...

At 633 PM EST, Doppler radar was tracking a strong thunderstorm over
Viera, or near Rockledge, moving north at 15 to 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Merritt Island and Sharpes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2822 8063 2819 8077 2844 8084 2845 8062
TIME...MOT...LOC 2333Z 176DEG 14KT 2825 8071

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 8:58 AM ESTSpecial Weather StatementMLBLake62 min
Feb 13, 9:53 AM ESTSpecial Weather StatementMLBOrange, Osceola, Seminole, Volusia52 min
Feb 13, 10:56 AM ESTSpecial Weather StatementMLBBrevard49 min
Feb 13, 10:58 AM ESTSpecial Marine WarningMLB92 min
Feb 13, 2:47 PM ESTSpecial Marine WarningMLB58 min
Feb 13, 2:50 PM ESTSpecial Weather StatementMLBSaint Lucie25 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.